Objective: It was the aim of this study to investigate the prevalence of otologic manifestations in a cohort of Samter’s syndrome patients (nasal polyps with chronic rhinosinusitis, aspirin intolerance and asthma). Methods: We analyzed a retrospective and prospective case review from 1995 to 2005, performed in the otorhinolaryngology outpatient clinic of a tertiary referral center. Ear history, clinical examinations, treatment and outcome were evaluated using office and hospital records in 23 cases. All subjects completed a questionnaire. Results: In 6 cases (26%), otological manifestations with ear pressure and conductive hearing loss occurred during an advanced stage of Samter’s syndrome (>5 years after onset of the first nasal symptoms) partially responsive to systemic steroids. Conclusion: Recognition of the association between Samter’s syndrome and otological disease is important (26% of the cases) because it could also be responsive to systemic steroids which prevent progression to irreversible hearing loss or infectious otomastoiditis.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.